Florida, 2007Tornado in Florida, July 7, 2007
July 7, 2007 · NWS MLB · 1 event in 1 county or zone
East moving thunderstorms produced a brief tornado near the west shore of the Halifax River in Port Orange.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
East moving thunderstorms produced a brief tornado near the west shore of the Halifax River in Port Orange.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 7, 2:05 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 2:05 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT SAT JUL 7 2007
.DISCUSSION...
TONIGHT/SUNDAY...
LATE MORNING CAPE SOUNDING SHOWS -5C AT H5 AND PWATS 1.85...MUCH
MORE SIMILAR TO TAMPAS EARLY MORNING SOUNDING. AS DISCUSSED THIS
MORNING...ATMOS IS A BIT MORE SUPPRESSED TODAY SO CONVECTION HAS
BEEN A LITTLE SLOWER TO GET GOING AND A LITTLE MORE DIFFICULT TO
PERSIST. BUT THIS DELAY IN CONVECTIVE INITIATION HAS ALLOWED STRONG
HEATING TO OCCUR WITH SOME MID 90S LIKELY ACROSS PORTIONS OF THE
INTERIOR. THE WEST COAST SEA BREEZE IS DOMINATING IN W/SW FLOW AND
IS SOMEWHAT ACTIVE. EAST COAST SEA BREEZE HAS DEVELOPED AND IS
MOVING INLAND SLOWLY. EXPECT AN INCREASE IN COVERAGE AND INTENSITY
OF THE SHOWERS AND STORMS AS THEY MOVE E/SE AND INTERACT WITH THE
ECSB CLOSER TO THE COAST. PRIMARY THREAT WILL BE FREQUENT AND
DANGEROUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL IN THE
STRONGER STORMS. STRONG DOWNBURST WINDS ALSO POSSIBLE BUT HAIL IS
UNLIKELY.
A WEAK BOUNDARY EXTENDING FROM LAKE OKEECHOBEE NE TO THE TREASURE
COAST WAS THE FIRST TO SPARK SHOWERS AND STORMS TODAY AND THIS WILL
CONTINUE THE REMAINDER OF THE AFTN ACROSS ST LUCIE AND MARTIN. THINK
THE BULK OF CONVECTION WILL OCCUR PRIOR TO 8 PM BUT WILL INCLUDE 20%
(LAKE) TO 30% (ELSEWHERE) POPS FOR EVENING ACTIVITY TO DIMINISH.
&&
SUN NIGHT-TUE...
THE ATLC RIDGE AXIS WILL REESTABLISH ITSELF AS THE PRIMARY WX FACTOR
FOR THE FL PENINSULA THRU THE FIRST HALF OF THE UPCOMING WEEK AS THE
SHORT WAVE TROF EXTENDING FROM THE LWR MS VALLEY TO NEW ENGLAND
SPLITS IN TWO...ABANDONING ITS SRN EXTENSION OVER THE DEEP S AS A
WEAK CUTOFF. STRONG ZONAL COMPONENT TO THE H30-H20 JET WILL KEEP
THE STORM SYSTEM OVER THE HIGH PLAINS OVER THE NRN TIER STATES AS IT
TREKS EWD...THOUGH ITS EXTENSION INTO THE SRN PLAINS SHOULD PICK UP
WHATEVER REMAINS OF THE CUTOFF LOW AND PULL IT INTO THE MID ATLC
REGION BY 00Z TUE.
THE RESULTING S/SERLY STEERING FLOW WILL TAP A RELATIVELY DRY
AIRMASS ACROSS THE FL PENINSULA/BAHAMA BANK...WHILE THE DEPARTING
CUTOFF LOW WILL PULL RELATIVELY DRY AIR IN FROM THE GOMEX: LATEST
RUC ANALYSIS SHOWS THE H100-H70 MEAN RH VALUES OVER THE BAHAMAS/FL
STRAITS AND THE GOMEX AOB 70%. STEERING WINDS WILL SHIFT
GRADUALLY...SHOULD STILL BE ENOUGH SWRLY COMPONENT ON MONDAY TO
CONCENTRATE DIURNAL CONVECTION OVER THE E FL COAST. TRANSITION
SHOULD BE MORE NOTICEABLE ON TUE AS THE RIDGE AXIS CREEPS INTO THE
SRN CWA...FOCUSING THE HIGHER POPS ALONG THE COAST FROM KVRB NWD.
SRLY WINDS AND DECREASED MOISTURE WILL KEEP MAX/MIN TEMPS ABV CLIMO
OVER MOST OF THE CWA...THOUGH PORTIONS OF THE IMMEDIATE COAST MAY
HOLD IN THE U80 WHERE THE SEABREEZE DEVELOPS EARLY.
THU-SAT...
ATLC RIDGE EXPECTED TO REMAIN IN THE DRIVERS SEAT WRT TO THE LCL WX
PATTERN. THE ZONAL COMPONENT OF THE JET STREAM WILL BE TOO STRONG
TO ALLOW THE NEXT WX SYSTEM TO DROP FAR ENOUGH S TO DISRUPT OR
DISLODGE THE RIDGE FROM ITS CURRENT POSITION. CLIMO TEMPS/POPS WILL
BE THE ORDER THRU THE END OF THE WEEK.
&&
.AVIATION...
SCT-NMRS TSRA THROUGH 00Z THEN PATCHY IFR/MVFR VSBYS LATE TONIGHT IN
BR/FG.
&&
.MARINE...
TRANQUIL CONDITIONS ANTICIPATED THRU THE UPCOMING WEEK AS THE ATLC
RIDGE AXIS REESTABLISHES ITSELF AS THE DOMINANT WX FACTOR OVER THE
FL PENINSULA. RIDGE AXIS EXPECTED TO MEANDER ACROSS THE CENTRAL
PENINSULA...GENERATING A 10-15KT S/SE FLOW ACROSS THE LCL ATLC
WATERS THRU MID WEEK...SEAS RUNNING IN THE 2-3FT RANGE. SFC WINDS
MAY VEER MORE TO THE S/SW TOWARD THE LATTER HALF OF THE WEEK AS A
SHORT WAVE TROF PUSHES OFF THE MID ATLC/NEW ENGLAND COAST.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...KELLY
LONG TERM....BRAGAW
Hazardous weather outlook, Jul 7, 4:38 AM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
538 AM EDT SAT JUL 7 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
538 AM EDT SAT JUL 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...LIGHTNING STORMS WITH VERY HEAVY RAINFALL EXPECTED AGAIN
THSI AFTERNOON AND EVENING...
...THUNDERSTORM IMPACT...
DEEP TROPICAL MOISTURE COMBINED WITH DAYTIME HEATING AND LOCAL
SEA AND LAKE BREEZE BOUNDARY INTERACTIONS WILL RESULT IN ANOTHER
AFTERNOON AND EVENING OF NUMEROUS SHOWERS AND LIGHTNING STORMS.
WESTERLY STEERING WINDS WILL PUSH ANY ACTIVITY WHICH FORMS OVER
THE PENINSULA TOWARD THE EAST AT AROUND 10 MPH....FOCUSING STORM
ACTIVITY ALONG THE EAST SIDE OF THE PENINSULA. A FEW STRONGER
STORMS COULD PRODUCE BRIEF GUSTY WINDS...HOWEVER THE MAIN THREAT
ONCE AGAIN WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.
...FLOOD IMPACT...
RAINFALL AMOUNTS WILL EXCEED TWO INCHES IN SOME LOCATIONS. GIVEN
SATURATED GROUND FROM PREVIOUS RAINFALL THIS MAY WILL RESULT IN
PONDING OF WATER ON ROADWAYS AND POSSIBLY SOME TEMPORARY INUNDATION
OF LOW LYING POORLY DRAINED AREAS. THE THREAT OF STANDING WATER WILL
BE FROM THE SAINT JOHNS RIVER EASTWARD TO THE ATLANTIC COAST...DUE
TO SEA BREEZE INTERACTION LATE IN THE DAY.
...MARINE THUNDERSTORM GUST IMPACT...
THE EASTWARD MOVEMENT OF STORMS WILL CARRY THE ACTIVITY ACROSS
THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS DURING THE LATE
AFTERNOON AND EARLY EVENING. LOCALLY GUSTY WINDS AND ROUGH SEAS
WILL OCCUR NEAR THE STRONGEST STORMS...AND THERE IS THE POTENTIAL
FOR WATERSPOUTS DUE TO THE VERY MOIST AIR MASS...LIGHT WINDS...AND
INTERACTION WITH THE EAST COAST SEA BREEZE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STORM COVERAGE IS EXPECTED TO GRADUALLY DIMINISH EACH DAY FROM
SUNDAY ONWARD AS HIGH PRESSURE BUILDS OVER THE STATE. THE MAIN
THREATS WILL CONTINUE TO BE DEADLY LIGHTNING AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
RAINFALL SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF RAIN AMOUNTS
EXCEEDING TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.
CRISTALDI
In the hours before
Special weather statement, Jul 7, 3:16 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT SAT JUL 7 2007
FLZ141-072100-
COASTAL VOLUSIA COUNTY-
416 PM EDT SAT JUL 7 2007
...STRONG THUNDERSTORMS AFFECTING NORTHEAST VOLUSIA COUNTY...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 7 MILES NORTHWEST OF ORMOND BY THE SEA...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH
SPEEDWAY...DAYTONA BEACH INTL SPEEDWAY AND WILBUR BY THE SEA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
Special weather statement, Jul 7, 4:32 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
532 PM EDT SAT JUL 7 2007
FLZ141-072215-
COASTAL VOLUSIA COUNTY-
532 PM EDT SAT JUL 7 2007
...FUNNEL CLOUDS POSSIBLE OVER EASTERN VOLUSIA COUNTY...
AT 528 PM EDT...AN EMERGENCY SERVICES WORKER REPORTED A FUNNEL CLOUD
OVER DUNLAWTON AND US 1 NEAR PORT ORANGE. IT IS POSSIBLE THAT THIS
FUNNEL WILL MOVE OFFSHORE OVER THE NEARSHORE COASTAL WATERS.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
Tornado, Volusia
- When
- July 7, 4:33 PM EST to 4:36 PM EST
- Where
- Volusia County, 24.59 mi WSW of Lake George to 24.49 mi WSW of Lake George
- Rating
- EF0
- Path length
- 0.12 mi
- Path width
- 30 yd
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 29.143, -81.986
An EF0 tornado touched down briefly and caused roof damage to a restaurant and apartment complex near the intersection fo Halifax Drive and Dunlawton Ave. The tornado moved east over the Halifax River and dissipated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 7 to 10, 20072 deaths · 2 events
- Damaging Winds in Alabama, July 7, 2007$37,000 · 50 kt wind · 2 events
- Tornado and Flash Flooding in Texas, July 7, 2007$20,000 · EF0 · 3 events
- Tornado and Damaging Wind in Mississippi, July 7, 2007$20,000 · EF0 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 7, 2007$20,000 · 60 kt wind · 2 events
- Damaging Winds in Florida, July 7, 20071 injured · 67 kt wind · 2 events
- Flash Flooding and Hail in Montana, July 7, 20071.25 in hail · 9 events
- Hail and Damaging Wind in Montana, July 7, 20071 in hail · 8 events
- Flash Flooding in Texas, July 7, 20077 events
- Hail and Damaging Winds in South Dakota, July 7, 200756 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, July 7, 20071 in hail · 4 events
- Flash Flood and Hail in Wyoming, July 7, 20071.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51845.